MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that catheter entrapment occurred.The 99% stenosed target lesion was located in the moderately tortuous and mildly calcified left anterior descending artery (lad).A 4.0mmx100mmx135cm sterling balloon catheter was advanced to treat the lesion.However, during the procedure, the device became stuck with a 300cm non- boston scientific guidewire.The device was removed as one unit and the procedure was completed with a different device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a sterling balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual and microscopic examination revealed no damages.Device to device interaction was performed by tracking the device over a test guidewire.There were no issues tracking.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15688259
Report Number2124215-2022-42578
Device Sequence Number15295723
Product Code DQY
UDI-Device Identifier08714729123507
UDI-Public08714729123507
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2024
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0026625581
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2022
Supplement Date Received by Manufacturer11/09/2022
Initial Report FDA Received Date10/28/2022
Supplement Report FDA Received Date12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE: JUPITER FC3 300CM.; GUIDE WIRE: JUPITER FC3 300CM.
Patient SexUnknown